Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS San Angelo, TX

March 19, 2012Kimble County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2012, 5:51 PM CDT for Kimble County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2012, 5:51 PM CDT (22:51 UTC)
Expired
Mar 19, 2012, 6:15 PM CDT
In force
24 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 132 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 2:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2784 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
4.3
Supercell composite
18.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS54 KSJT 192251
SVRSJT
TXC267-192315-
/O.NEW.KSJT.SV.W.0007.120319T2251Z-120319T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 615 PM CDT

* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS 2 MILES SOUTHEAST OF
  TELEGRAPH...OR 14 MILES SOUTHWEST OF JUNCTION...MOVING NORTHEAST AT
  40 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  US-83 NEAR THE KERR-KIMBLE COUNTY LINE BY 555 PM CDT...
  SOUTH LLANO RIVER STATE PARK BY 600 PM CDT...
  THE INTERSECTION OF I-10 AND US 83...SEGOVIA AND JUNCTION BY 610 PM
  CDT...
  THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871 BY 615 PM
  CDT...

  THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 452 AND 467.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3029 9996 3029 9997 3068 9960 3054 9948
      3051 9948 3050 9947 3050 9945 3049 9944
      3028 9965
TIME...MOT...LOC 2251Z 223DEG 36KT 3033 9985

$$
NR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:07 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 19, 3:07 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT MON MAR 19 2012

.SHORT TERM...
BUSY WITH ACTIVE WEATHER THIS AFTERNOON. TORNADO WATCH 85 UNTIL 10
PM FOR AREAS ALONG AND EAST OF A COLD FRONT FROM JUNO TO SONORA TO
COLEMAN. POTENTIAL FOR TORNADOES AND LARGE HAIL. LOCALLY HEAVY
RAINFALL POSSIBLE ALSO AS STORM TRAIN NORTHEAST ALONG THE FRONT.
SB CAPES OVER 2500 J/KG AND 0 TO 6 KM SHEARS OF 70 KTS ARE
IMPRESSIVE. SUPER CELLS WITH HOOKS WERE MOVING TOWARD SUTTON COUNTY AT 3
PM...AND MAY SEE TORNADO WARNINGS ISSUED SHORTLY.

04

.LONG TERM...
MODELS ARE SIMILAR...INDICATING THE UPPER TROUGH TO CLOSE OFF AS
IT MOVES INTO WEST CENTRAL TEXAS TUESDAY NIGHT AND WEDNESDAY.
BEST CHANCES OF RAIN WILL BE NORTH OF THE UPPER LOW...ACROSS THE
BIG COUNTRY. UNFORTUNATELY FOR RAIN CHANCES...MOST OF THE MODELS
ARE DRIER. THE NAM MODEL IS THE WETTEST AND ITS ALGORITHM ONLY
OUTPUTS SOME SCATTERED SHOWERS OVER THE BIG COUNTRY WEDNESDAY AND
WEDNESDAY NIGHT. AT THE SURFACE WINDS ARE DRY AND WESTERLY. IF WE
DO HAVE RAIN FROM MID LEVEL SHOWERS WEDNESDAY...COULD HAVE WITH
STRONG GUSTY WINDS BELOW. WENT COOLER WEDNESDAY...CLOSER TO MET
MOS TEMPERATURES.... ESPECIALLY FOR THE BIG COUNTRY...AS EXPECT
MID AND UPPER LEVEL CLOUDINESS.

FOR THURSDAY INTO THE WEEKEND...DRY WITH UPPER RIDGE BUILDING IN

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 43  64  40  59  45 /  30  20  20  30  10
SAN ANGELO 	 45  59  40  63  43 /  20  10  20  20  10
JUNCTION 	 50  66  39  69  42 /  80  30  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BROWN...COLEMAN...CONCHO...MCCULLOCH.

&&

99/04
Hazardous weather outlook, Mar 19, 4:19 AM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 AM CDT MON MAR 19 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-200930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
419 AM CDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER MAINLY ALONG AND EAST
OF JUNCTION...TO BRADY...TO BROWNWOOD LINE. THERE IS ALSO A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT MAINLY ALONG AND
EAST OF A SONORA...TO SAN ANGELO...TO ROCHESTER LINE. THE MAIN
HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE AREA. THE MAIN
HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Mar 19, 5:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     NON-TSTM WND GST 1 ESE WALL              31.37N 100.29W
03/19/2012  M60 MPH          TOM GREEN          TX   MESONET

            WINDS RESULTED FROM THE INTERACTION OF THE LOW LEVEL
            JET AND A DECAYING SHOWER.

&&

EVENT NUMBER SJT1200064

JOHNSON
Local storm report, Mar 19, 5:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 PM CDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             16 W ROOSEVELT          30.48N 100.32W
03/19/2012  E1.75 INCH       SUTTON             TX   BROADCAST MEDIA

            REPORTED BY TRAVELER VIA LOCAL RADIO STATION. TIME WAS
            ESTIMATED PER RADAR.

&&

EVENT NUMBER SJT1200065

JOHNSON
Special weather statement, Mar 19, 5:17 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT MON MAR 19 2012

TXZ078-169-192245-
KIMBLE TX-SUTTON TX-
517 PM CDT MON MAR 19 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR KIMBLE
AND SUTTON COUNTIES...

AT 516 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF ROOSEVELT...OR
ABOUT 26 MILES SOUTHWEST OF JUNCTION...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  I-10 NEAR THE SUTTON-KIMBLE COUNTY LINE BY 530 PM CDT
  ROOSEVELT BY 535 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3036 10031 3056 9999 3038 9981 3028 10004
      3028 10025
TIME...MOT...LOC 2217Z 235DEG 31KT 3033 10016

NR
Local storm report, Mar 19, 5:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
518 PM CDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             7 SSE LONDON            30.58N  99.53W
03/19/2012  M1.00 INCH       KIMBLE             TX   STORM CHASER

&&

EVENT NUMBER SJT1200066

JOHNSON
Local storm report, Mar 19, 5:28 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
528 PM CDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             24 SW SONORA            30.30N 100.88W
03/19/2012  E1.00 INCH       SUTTON             TX   BROADCAST MEDIA

            QUARTER SIZE HAIL WAS REPORTED 4 MILES EAST OF THE
            INTERSECTION OF THE CAVERNS OF SONORA ROAD AND RR 189.

&&

EVENT NUMBER SJT1200067

JOHNSON
Local storm report, Mar 19, 5:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
529 PM CDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             8 S STREETER            30.64N  99.39W
03/19/2012  M1.75 INCH       MASON              TX   STORM CHASER

&&

EVENT NUMBER SJT1200068

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 1:18 AM CDTSpecial Weather StatementSJTConcho, Menard42 min
Mar 19, 5:28 AM CDTSpecial Weather StatementSJTSterling47 min
Mar 19, 5:56 AM CDTSpecial Weather StatementSJTFisher64 min
Mar 19, 6:29 AM CDTSpecial Weather StatementSJTFisher46 min
Mar 19, 7:06 AM CDTLake Wind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 9 more11 hr
Mar 19, 9:29 AM CDTSpecial Weather StatementSJTTaylor61 min
Mar 19, 10:28 AM CDTSpecial Weather StatementSJTShackelford, Throckmorton62 min
Mar 19, 11:14 AM CDTSpecial Weather StatementSJTCallahan, Shackelford, Throckmorton61 min
Mar 19, 11:32 AM CDTSpecial Weather StatementSJTColeman, Runnels58 min
Mar 19, 11:35 AM CDTSpecial Weather StatementSJTConcho55 min
Mar 19, 12:29 PM CDTSpecial Weather StatementSJTColeman, Concho, McCulloch61 min
Mar 19, 12:31 PM CDTSpecial Weather StatementSJTCallahan59 min
Mar 19, 1:21 PM CDTSpecial Weather StatementSJTColeman, Concho24 min
Mar 19, 2:19 PM CDTSpecial Weather StatementSJTSchleicher26 min
Mar 19, 2:44 PM CDTSpecial Weather StatementSJTRunnels46 min
Mar 19, 3:10 PM CDTTornado WarningSJTSutton35 min
Mar 19, 3:15 PM CDTSpecial Weather StatementSJTColeman30 min
Mar 19, 3:41 PM CDTSevere Thunderstorm WarningSJTSutton49 min
Mar 19, 3:55 PM CDTTornado WarningSJTKimble, Sutton35 min
Mar 19, 4:29 PM CDTTornado WarningSJTKimble31 min
Mar 19, 4:37 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Menard38 min
Mar 19, 4:50 PM CDTTornado WarningSJTKimble25 min
Mar 19, 4:59 PM CDTSpecial Weather StatementSJTMenard31 min
Mar 19, 5:09 PM CDTTornado WarningSJTKimble, Mason36 min
Mar 19, 5:13 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard47 min
Mar 19, 5:17 PM CDTSpecial Weather StatementSJTKimble28 min
Mar 19, 5:32 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Sutton43 min
Mar 19, 5:38 PM CDTTornado WarningSJTMason37 min
Mar 19, 5:52 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba38 min
Mar 19, 6:12 PM CDTSpecial Weather StatementSJTMason63 min
Mar 19, 6:33 PM CDTSevere Thunderstorm WarningSJTSan Saba27 min
Mar 19, 6:54 PM CDTAreal Flood AdvisorySJTMason81 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.